A Mathematical Framework to the Computation of the Error Probability of Downlink MIMO Cellular Networks by Using Stochastic Geometry

Abstract : In this paper, a mathematical framework to the computation of the error probability of downlink cellular networks is introduced. It is based on the Poisson point process (PPP)-based abstraction for modeling the spatial locations of the base stations (BSs), and it exploits results from stochastic geometry for characterizing the distribution of the other-cell interference. The framework is applicable to spatial multiplexing multiple-input-multiple-output (MIMO) systems with an arbitrary number of antennas at the transmitter (Nt) and at the receiver (Nr). If Nt = Nr = 1, the mathematical approach can be used for arbitrary fading distributions on both useful and interfering links. If either Nt > 1 or Nr > 1, it can be applied to arbitrary fading distributions on the useful link and to Rayleigh fading on the interfering links. It is shown that the proposed approach leads to easy-to-compute integral expressions, which reduce to closed-form formulas in some asymptotic regimes. Furthermore, the framework is shown to provide insights for system design and optimization. The accuracy of the mathematical analysis is substantiated through extensive Monte Carlo simulations for various cellular network setups.
Document type :
Journal articles
Complete list of metadatas

https://hal-supelec.archives-ouvertes.fr/hal-01104289
Contributor : Peng Guan <>
Submitted on : Friday, January 16, 2015 - 2:42:57 PM
Last modification on : Thursday, April 5, 2018 - 12:30:23 PM

Identifiers

Collections

Citation

Marco Di Renzo, Peng Guan. A Mathematical Framework to the Computation of the Error Probability of Downlink MIMO Cellular Networks by Using Stochastic Geometry. IEEE Transactions on Communications, Institute of Electrical and Electronics Engineers, 2014, 62 (8), pp.2860 - 2879. ⟨10.1109/TCOMM.2014.2334293⟩. ⟨hal-01104289⟩

Share

Metrics

Record views

216